Recent Development on Nonlinear Methods in Function Spaces and Applications in Nonlinear Fractional Differential EquationsView this Special Issue
Research Article | Open Access
Exact Solutions of the Vakhnenko-Parkes Equation with Complex Method
We derive exact solutions to the Vakhnenko-Parkes equation by means of the complex method, and then we illustrate our main results by some computer simulations. We can apply the idea of this study to related nonlinear differential equation.
1. Introduction and Main Results
Nonlinear differential equations are widely used as models to describe many important dynamical systems in various fields of science, especially in nonlinear optics, plasma physics, solid state physics, and fluid mechanics. It has aroused extensive interest in the study of nonlinear differential equations [1–15].
In 1992, Vakhnenko  first presented the nonlinear differential equation and obtained solitary wave solutions to (1). The equation above gives a description of high-frequency waves in the relaxation medium .
In 1998, Vakhnenko and Parkes  found the soliton solution to the transformed form of (1) as follows: Hereafter (2) is called the Vakhnenko-Parkes equation (VPE). In recent years, many powerful methods for constructing the solutions of VPE have been used, for instance, the Hirota-Backlund transformations method , the inverse scattering method [20, 21], the exp-function method , and the ()-expansion method . In this article, we would like to use the complex method [24–26] to obtain traveling wave solutions of VPE.
If a meromorphic function is a rational function of , or a rational function of , or an elliptic function, then we say that belongs to the class .
Theorem 1. If , then the meromorphic solutions of (5) belong to the class . In addition, (5) has the following classes of solutions.
(I) The Rational Function Solutions where .
(II) The Simply Periodic Solutions where , .
(III) The Elliptic Function Solutions where , , and .
At first, we give some notations and definitions, and then we introduce some lemmas.
Let , , , and then is the degree of . Let the differential polynomial be defined by where is a finite index set and are constants; then is the degree of .
Consider the following differential equation: where are constants,
Let , and assume that the meromorphic solutions of (11) have at least one pole. If (11) has exactly distinct meromorphic solutions, and their multiplicity of the pole at is , then (11) is said to satisfy the condition. It is not easy to verify that the condition of (11) holds, so we need the weak condition as follows.
Given two complex numbers , such that , and let be the discrete subset , and is isomorphic to . Let the discriminant and
A meromorphic function with double periods , , which satisfies the equation where , , and , is called the Weierstrass elliptic function.
In 2009, Eremenko et al.  studied the -order Briot-Bouquet equation (BBEq) where are constant coefficients polynomials, . For the -order BBEq, we have the following lemma.
Lemma 2 (see [26, 29, 30]). Let , . If a -order BBEq satisfies the weak condition, then the meromorphic solutions belong to the class . Suppose that for some values of parameters such solution exists; then other meromorphic solutions form a one-parametric family , . Furthermore, each elliptic solution with pole at can be written as where are determined by (12), , and
Each rational function solution has ≤p distinct poles of multiplicity and is expressed as
Each simply periodic solution has ≤p distinct poles of multiplicity and is expressed as which is a rational function of .
Lemma 3 (see [27, 30]). Weierstrass elliptic functions have an addition formula as below: When , Weierstrass elliptic functions can be degenerated to rational functions according to When , Weierstrass elliptic functions can be degenerated to simple periodic functions according to
3. Proof of Theorem 1
Therefore, (25) is a first-order BBEq and satisfies the weak condition. Hence, by Lemma 2, the meromorphic solutions of (25) . It means that the meromorphic solutions of (5) . The forms of the meromorphic solutions to (5) will be given in the following.
Substituting into (5), we have then we get .
Therefore, we can determine that where .
So the rational solutions of (5) are where .
So simply periodic solutions of (5) are where .
Putting into (5), we obtain that where and .
Therefore, the elliptic solutions of (5) are where .
Applying the addition formula, we can rewrite it as where , and .
4. Computer Simulations
In this section, we illustrate our main results by some computer simulations. We carry out further analysis to the properties of simply periodic solutions and the rational solutions as in Figures 1 and 2.(1)For , take , and .(2)For , take and .
Employing the complex method, we can easily find exact solutions to some nonlinear differential equation. By this method, we get the meromorphic exact solutions of VPE, and then we obtain the traveling wave solutions to VPE. In of our solutions, let and ; then it will be equivalent to Eq. () in . Simply periodic solutions are new and cannot be degenerated through elliptic function solutions. Our results demonstrate that the complex method is more simpler, and we can apply the idea of this study to related nonlinear evolution equation.
Conflicts of Interest
The authors declare that there are no conflicts of interest regarding the publication of this paper.
Yongyi Gu and Wenjun Yuan carried out the design of this paper and performed the analysis. Najva Aminakbari and Qinghua Jiang participated in the calculations and computer simulations. All authors typed, read, and approved the final manuscript.
This work was supported by the NSF of China (11271090), the NSF of Guangdong Province (2016A030310257), Young Talents Innovation Project of Guangdong Province (2015KQNCX116), and Joint PHD Program of Guangzhou University and Curtin University.
- A. Mao and S. Luan, “Periodic solutions of an infinite-dimensional Hamiltonian system,” Applied Mathematics and Computation, vol. 201, no. 1-2, pp. 800–804, 2008.
- F. Li and Y. Bai, “Uniform decay rates for nonlinear viscoelastic Marguerre-von Kármán equations,” Journal of Mathematical Analysis and Applications, vol. 351, no. 2, pp. 522–535, 2009.
- F. Li, “Limit behavior of the solution to nonlinear viscoelastic Marguerre-von Kármán shallow shell system,” Journal of Differential Equations, vol. 249, no. 6, pp. 1241–1257, 2010.
- Y. Guo, “Nontrivial solutions for boundary-value problems of nonlinear fractional differential equations,” Bulletin of the Korean Mathematical Society, vol. 47, no. 1, pp. 81–87, 2010.
- Y. Guo, “Solvability of boundary-value problems for nonlinear fractional differential equations,” Ukrainian Mathematical Journal, vol. 62, no. 9, pp. 1409–1419, 2011.
- J. Jiang, L. Liu, and Y. Wu, “Multiple positive solutions of singular fractional differential system involving Stieltjes integral conditions,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 2012, no. 43, 18 pages, 2012.
- J. Jiang, L. Liu, and Y. Wu, “Positive solutions for p-laplacian fourth-order differential system with integral boundary conditions,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 293734, 19 pages, 2012.
- J. Jiang, L. Liu, and Y. Wu, “Positive solutions to singular fractional differential system with coupled boundary conditions,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 11, pp. 3061–3074, 2013.
- J. Jiang, L. Liu, and Y. Wu, “Symmetric positive solutions to singular system with multi-point coupled boundary conditions,” Applied Mathematics and Computation, vol. 220, pp. 536–548, 2013.
- L. Liu, X. Hao, and Y. Wu, “Positive solutions for singular second order differential equations with integral boundary conditions,” Mathematical and Computer Modelling, vol. 57, no. 3-4, pp. 836–847, 2013.
- L. S. Liu, J. Q. Jiang, and Y. H. Wu, “The unique solution of a class of sum mixed monotone operator equations and its application to fractional boundary value problems,” Journal of Nonlinear Science and Applications, vol. 9, no. 5, pp. 2943–2958, 2016.
- J. Jiang and L. Liu, “Existence of solutions for a sequential fractional differential system with coupled boundary conditions,” Boundary Value Problems, vol. 2016, no. 159, 15 pages, 2016.
- F. Li and Q. Gao, “Blow-up of solution for a nonlinear Petrovsky type equation with memory,” Applied Mathematics and Computation, vol. 274, pp. 383–392, 2016.
- K. M. Zhang, “On a sign-changing solution for some fractional differential equations,” Boundary Value Problems, vol. 2017, no. 59, 8 pages, 2017.
- J. Ding, J. Wang, and Z. Ye, “Growth of meromorphic solutions to some complex functional equations,” Computational Methods and Function Theory, vol. 16, no. 3, pp. 489–502, 2016.
- V. A. Vakhnenko, “Solitons in a nonlinear model medium,” Journal of Physics A: Mathematical and General, vol. 25, no. 15, pp. 4181–4187, 1992.
- V. O. Vakhnenko, “High-frequency soliton-like waves in a relaxing medium,” Journal of Mathematical Physics, vol. 40, no. 4, pp. 2011–2020, 1999.
- V. O. Vakhnenko and E. J. Parkes, “The two loop soliton solution of the Vakhnenko equation,” Nonlinearity, vol. 11, no. 6, pp. 1457–1464, 1998.
- A. J. Morrison, E. J. Parkes, and V. O. Vakhnenko, “The N loop soliton solution of the Vakhnenko equation,” Nonlinearity, vol. 12, no. 5, pp. 1427–1437, 1999.
- V. O. Vakhnenko, E. J. Parkes, and A. V. Michtchenko, “The Vakhnenko equation from the viewpoint of the inverse scattering method for the KdV equation,” International Journal of Differential Equations and Applications, vol. 1, no. 4, pp. 429–449, 2000.
- V. O. Vakhnenko and E. J. Parkes, “The calculation of multi-soliton solutions of the Vakhnenko equation by the inverse scattering method,” Chaos, Solitons & Fractals, vol. 13, no. 9, pp. 1819–1826, 2002.
- C. Köroglu and T. Özis, “A novel traveling wave solution for Ostrovsky equation using exp-function method,” Computers and Mathematics with Applications, vol. 58, no. 11-12, pp. 2142–2146, 2009.
- R. Abazari, “Application of (G'/G)-expansion method to travelling wave solutions of three nonlinear evolution equation,” Computers & Fluids. An International Journal, vol. 39, no. 10, pp. 1957–1963, 2010.
- W. Yuan, Y. Li, and J. Lin, “Meromorphic solutions of an auxiliary ordinary differential equation using complex method,” Mathematical Methods in the Applied Sciences, vol. 36, no. 13, pp. 1776–1782, 2013.
- W. Yuan, F. Meng, Y. Huang, and Y. Wu, “All traveling wave exact solutions of the variant Boussinesq equations,” Applied Mathematics and Computation, vol. 268, pp. 865–872, 2015.
- W. J. Yuan, Y. D. Shang, Y. Huang, and H. Wang, “The representation of meromorphic solutions to certain ordinary differential equations and its applications,” Scientia Sinica Mathematica, vol. 43, no. 6, pp. 563–575, 2013.
- R. Conte and M. Musette, “Elliptic general analytic solutions,” Studies in Applied Mathematics, vol. 123, no. 1, pp. 63–81, 2009.
- A. E. Eremenko, L. Liao, and T. W. Ng, “Meromorphic solutions of higher order Briot-Bouquet differential equations,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 146, no. 1, pp. 197–206, 2009.
- N. A. Kudryashov, “Meromorphic solutions of nonlinear ordinary differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 10, pp. 2778–2790, 2010.
- S. Lang, Elliptic Functions, Springer, New York, NY, USA, 2nd Edition edition, 1987.
Copyright © 2017 Yongyi Gu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.